Overdoses : Long-term effects appearing later on?

Discussion in 'After Effects' started by Bagpuss18, Aug 31, 2008.

Thread Status:
Not open for further replies.
  1. Bagpuss18

    Bagpuss18 Well-Known Member

    I've taken three overdoses this summer. Two with alcohol. I'm obviously ok now; but people keep harping on about unseen damage. So how do I know if something's gone wrong inside? And has it happened to anyone here? And what kind of damage?

    Sorry I'm so thick.
  2. downunder

    downunder Well-Known Member

    You could try ringing anonymously the poisons and information line and ask them???

    I had the runs for 2 weeks and was throwing up a couple of times.
  3. AnomymousX

    AnomymousX Well-Known Member

    I overdosed one. Even a week later, my kidneys were still in danger. Scary stuff.
  4. Chernarus

    Chernarus Well-Known Member

    my alcohol OD had no after effects but my 12 or so on pills left me sick as hell for three months
  5. Oak

    Oak Senior Member & Antiquities Friend

    after effects seen and unseen at the moment are kidney failure, liver damage, hepatis. 9 months later still paying for it so dont do it ever again once damage s done it is irreversible. good luck
  6. ~Claire

    ~Claire Well-Known Member

    It all depends on what you took hun.

    Main thing with od's tend to be organ damage like liver & kidneys. A lot of the time though damage is irreversible.

    Does your doc know about the od's? Usually they suggest blood tests to check your liver function etc? But if you are worried you could always request a blood test.
  7. shazzer

    shazzer Well-Known Member

    It depends on what tablets you take. I've made many attempts and I have ended up with kidney failure there's nothing they can do to reverse it. My livers ok or it was the last time I had blood tests for it
  8. 643921

    643921 Active Member

    Hmm if you're not drinking quite a bit regularly your liver should be fine and recover fairly well. But it depends on what pills you took and that can do things to your kidneys, generally they can fail at some point if you keep abusing them. It also depends on what type of kidney failure you get as to how bad it is, its usually the first organ to go aswell :(
  9. gentlelady

    gentlelady Staff Alumni

    You should have blood tests run to check kidney and liver function. Those are the things that tend to be most prevalent in overdose situations.
  10. TheWr0ngChild

    TheWr0ngChild Well-Known Member

    If you don't want to mention the OD's, just say you would like an overall health check and some routene blood tests to check everything is working ok, anyone can request this. Don't take any crap and if they refuse keep going to see different doctors until you get one who will do it.
  11. BioHomocide

    BioHomocide Well-Known Member

    I took mostly anti psychotic medicine and I was in a coma for 15 days including an extra 7 days of hospital stay because they where scared my liver was going to die.

    They said I had no brain damage.
    They really didn't tell me anything.
    Maybe I have no unseen effects or repercussions.... but I do occasionally suffer from memory loss, stuttering, and sometimes I can't speak at all or have clear thoughts.

    It all depends on what you take and what happens to your body. If you are worried then consult your doctor.
    Last edited by a moderator: Sep 22, 2008
  12. Sham

    Sham New Member

    Hi Bagpuss...

    If you were sick then you should be pretty safe, likewise if you were taken to hospital and had your stomach pumped... as for liver damage, if your normal functions are ok, then again not much to worry about, but to be on the safe side, Cranberry juice and a Homepathic medicine called Milkthistle are both good for replenishing the liver... hoping by the fact you are worried about long term damage, you are on an even keel, sorting out whatever drove you to the dark place to begin with...... eitherway, really happy you asked this question, shows positive thought.... X
  13. Mightbehere

    Mightbehere Well-Known Member

    Go see your GP. I think that's best.
Thread Status:
Not open for further replies.